MAUDE Adverse Event Report: Tornier Inc TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; Screwdriver

Tornier Inc TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; Screwdriver
Catalog Number MWJ123
Medical Device Problem Codes Corroded (1131); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
Tip of driver broke off while in use (tightening the glenosphere).Broken tip removed from implant, 5-minute delay of case.No debris reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed, a visual examination of the returned device shows clear breakage, primarily concentrated at the tip of the driver.The damage pattern strongly suggests that the hexagonal screwdriver was repeatedly exposed to significant torque forces applied at an off axis angle.In addition, multiple corrosion spots are evident within the material, likely penetrating through micro cracks.This is consistent with longterm use of the device, involving repeated cleaning and sterilization cycles.The fracture has resulted in multiple broken pieces, indicating a brittle failure mode.Moreover, a hardness test values indicate the material being within the limit with the accordance range.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused due to repeated application of high, off axis torque that generated localized stress concentrations at the hex interface, initiating micro cracks that propagated under cyclic loading.Over time, corrosive ingress through these cracks exacerbated by repeated cleaning and sterilization cycles.Accelerated crack growth and reduced material toughness, culminating in a brittle, multi piece fracture.If more information is provided, the case will be reassessed.

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
Screwdriver
Manufacturer (Section D)
Tornier Inc
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
Tornier Inc
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key50898909
Report Number0001649390-2026-00998
Device Sequence Number6037605
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(10)AZ3418113
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ3418113
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown